Alert archive / Wisconsin / River Flood Warnings in 2014
River Flood Warning 15, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Jun 19, 2014, 1:14 AM CDT for Wood County, Wisconsin. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2014, 1:14 AM CDT (06:14 UTC)
- Expired
- Jun 20, 2014, 5:00 AM CDT
- In force
- 28 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wood County, WI
The radar
The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River (WI) at Babcock (BBCW3).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15.5 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05402000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
382 WGUS43 KGRB 190614 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 114 AM CDT THU JUN 19 2014 ...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING. STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. && WIC141-192114- /O.NEW.KGRB.FL.W.0015.140619T0614Z-140620T1000Z/ /BBCW3.1.ER.140619T0412Z.140619T1200Z.140619T1600Z.UU/ 114 AM CDT THU JUN 19 2014 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * FLOOD WARNING FOR THE YELLOW RIVER AT BABCOCK. * UNTIL LATE TONIGHT. * AT 12:30 AM THURSDAY THE STAGE WAS 12.3 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.0 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING. * AT 14.0 FEET...WIDESPREAD FLOODING IS OCCURRING IN WOODED LOWLAND AND AGRICULTURAL AREAS. && LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019 $$
1 follow-up statement
661 WGUS83 KGRB 191231 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 731 AM CDT THU JUN 19 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN UPPER WISCONSIN... YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. && WIC141-191301- /O.CAN.KGRB.FL.W.0015.000000T0000Z-140620T1000Z/ /BBCW3.1.ER.140619T0412Z.140619T0630Z.140619T1011Z.UU/ 731 AM CDT THU JUN 19 2014 THE FLOOD WARNING IS CANCELLED FOR THE YELLOW RIVER AT BABCOCK. * AT 6:30 AM THURSDAY THE STAGE WAS 11.8 FEET. * FLOOD STAGE IS 12.0 FEET. * FELL BELOW FLOOD STAGE AT 5:11 AM THURSDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.2 FEET BY TOMORROW MORNING. * AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY TO AGRICULTURAL...WOODED AND MARSH LAND. && LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jun 18, 9:07 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 18, 9:07 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 907 PM CDT WED JUN 18 2014 UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE .SHORT TERM...TONIGHT AND THURSDAY ISSUED AT 234 PM CDT WED JUN 18 2014 THE LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW THE REMNANTS OF AN MCV MOVING EAST ACROSS NORTHEAST WISCONSIN EARLY THIS AFTERNOON. MOST OF THE RAIN HAS EXITED THE REGION EXCEPT FOR A FEW SPOTTY SHOWERS OVER EAST-CENTRAL WISCONSIN. CONVECTIVE OUTFLOW BOUNDARY HAS SHIFTED SOUTH INTO CENTRAL ILLINOIS AND CENTRAL IOWA...BUT A BAND OF CLOUDS FROM SOUTHERN WISCONSIN TO CENTRAL MINNESOTA MARKS WHERE THE 850MB FRONT IS LOCATED. AREAS IN PROXIMITY OF THESE BOUNDARIES ARE MOSTLY DRY DUE TO STRONG CAPPING OVERHEAD. FORECAST CONCERNS REVOLVE AROUND THE POSSIBILITY OF RENEWED STORM DEVELOPMENT TONIGHT AND TOMORROW. TONIGHT...MCV OVER EASTERN WISCONSIN WILL BE EXITING TO THE EAST EARLY IN THE EVENING. REMNANT 850MB BOUNDARY WILL HANG BACK HOWEVER...FROM EAST-CENTRAL OR SOUTHEAST WISCONSIN TO CENTRAL MINNESOTA BUT WILL PIVOT A BIT AS THE WESTERN END BENDS NORTHWARD. WILL HAVE WEAK LIFT ALONG THE FRONT THROUGH THE EVENING IN THE FORM OF ISENTROPIC ASCENT AND MID-LEVEL FGEN. MODELS ARE QUITE DRY THIS EVENING OVER CENTRAL WISCONSIN WHICH IS THE PART OF THE FORECAST AREA THAT WILL BE CLOSEST TO THE BOUNDARY. BUT THE CLOSE PROXIMITY OF THE FRONT TO CENTRAL WISCONSIN WILL KEEP A LOW CHANCE OF SHOWERS AND STORMS IN THE FORECAST FOR THE EVENING. AS HEIGHT FALLS ACROSS THE NORTHERN PLAINS CAUSE THE WESTERN PART OF THE FRONT TO LIFT NORTHWARD...CHANCES OF SHOWERS AND STORMS WILL SPREAD NORTHEAST A BIT OVERNIGHT. BUT UNLIKE THE LAST COUPLE NIGHTS...WILL NOT HAVE ANY UPPER LEVEL SUPPORT AND CANNOT FIND HARDLY ANY INSTABILITY. SO AM NOT THINKING A REPEAT OF LAST NIGHTS WIDESPREAD HEAVY RAIN WILL OCCUR...BUT MORE IN THE WAY OF ISOLD TO SCT SHOWERS AND STORMS. NORTHEAST WISCONSIN MAY REMAIN DRY THROUGH THE NIGHT WHERE NORTHEAST WINDS WILL BE FUNNELING STABLE AIR INTO THIS PART OF THE STATE. LOWS RANGING FROM THE MIDDLE 50S NORTHEAST TO THE MIDDLE 60S SOUTHWEST. THURSDAY...A LARGE CLOSED UPPER LOW WILL SHIFT EAST ACROSS THE NORTHWEST GREAT PLAINS...WHICH WILL HELP PUSH THE 850MB FRONT INTO NORTHEAST WISCONSIN. WILL CONTINUE TO HAVE WEAK FORCING ALONG THE FRONT ALONG WITH PWATS UPWARDS OF 1.75 INCHES. WITH SUFFICIENT DAYTIME HEATING...A 79/65 PARCEL WILL YIELD NEARLY 1000 J/KG OF ML CAPE NEAR WISCONSIN RAPIDS. 0-6KM BULK SHEARS ARE ONLY AROUND 25 KTS...AND WITH QUESTION MARKS ABOUT THE AMOUNT OF HEATING AND DEGREE OF FORCING...THINK A SEVERE THREAT IS RATHER MARGINAL. SPC KEEPS THE SLIGHT RISK OF SEVERE WEATHER OVER FAR SW WISCONSIN TOMORROW...AND THIS LOOKS GOOD. BEING NEAR THE MID-LEVEL RIDGE AXIS...ANY STORMS WILL BE SLOW MOVING AND COULD DROP QUICK HALF INCH TO INCH OF RAINFALL. BUT AM ANTICIPATING COVERAGE TO BE ONLY SCT IN NATURE DUE TO THE WEAK FORCING. WILL HAVE THE HIGHEST CHANCES OF PRECIP OVER CENTRAL WISCONSIN DURING THE AFTERNOON. HIGH TEMPS RANGING FROM THE MIDDLE 70S TO LOW 80S. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY ISSUED AT 234 PM CDT WED JUN 18 2014 OVERALL UPPER-LEVEL FLOW OVER THE WESTERN GREAT LAKES WILL BECOME BRIEFLY MORE ZONAL LATE IN THE WORK WEEK AS UPPER-LOW NEAR LAKE WINNEPEG HEADS EAST ACROSS SOUTHERN CANADA AND UNDERCUTS RIDGE. UNFORTUNATELY...WEAK IMPULSES EMBEDDED WITHIN THE ZONAL FLOW WILL CONTINUE TO PROVIDE OPPORTUNITIES FOR BOUTS OF PRECIPITATION INTO THE WEEKEND. UNLIKELY MODEL GUIDANCE WILL HAVE A VERY GOOD HANDLE ON THESE WEAK IMPULSES THUS FORECAST CONFIDENCE HEADING INTO THE WEEKEND IS LOW. EVENTUALLY PATTERN AMPLIFIES AGAIN OVER THE NORTHERN CONUS AS UPPER-LEVEL RIDGE AXIS TRIES TO BECOME RE- ESTABLISHED FURTHER WEST OVER CENTRAL CANADA WITH DOWNSTREAM TROUGH DIGGING SOUTHWARD OVER THE WESTERN GREAT LAKES DURING THE FIRST HALF OF NEXT WEEK. LATEST GUIDANCE ALSO SUGGESTS SOME POTENTIAL FOR WEAK DISTURBANCES TO UNDERCUT CANADIAN RIDGE AS THEY MOVE ACROSS THE NORTHERN PLAINS TOWARD THE WESTERN GREAT LAKES. BOTTOM LINE IS THAT UNSETTLED WEATTHER PATTERN WILL LIKELY PERSIST INTO THE MIDDLE OF NEXT WEEK WITH ABOVE NORMAL PRECIPTATION. THURSDAY NIGHT INTO FRIDAY APPEARS TO BE THE MOST ACTIVE PERIOD IN THE EXTENDED PORTION OF THE FORECAST AS FAIRLY ROBUST SHORTWAVE TROUGH WEST OF LAKE WINNEPEG EJECTS DISTURBANCES EASTWARD TOWARD THE AREA. THESE IMPULSES WILL PROVIDE MORE ORGANIZED LARGE- SCALE ASCENT THAT WILL ACT IN CONCERT WITH A FRONTAL BOUNDARY THAT WILL REMAIN JUST SOUTHWEST OF THE FORECAST AREA. RATHER POTENT DISTURBANCE IS FORECAST TO SWING NORTHEAST TOWARD THE UPPER MISSISSIPPI VALLEY THURSDAY EVENING. STILL MUCH UNCERTAINTY AS TO HOW CONVECTION WILL EVOLVE THURSDAY NIGHT ALONG THE MISSISSIPPI RIVER VALLEY. CONSENSUS OF MODEL GUIDANCE SEEMS TO SUGGEST TWO AREAS OF FOCUS FOR CONVECTION EARLY THURSDAY EVENING...ONE ALONG THE WARM FRONT AND GREATER INSTABILITY OVER NORTHEAST IOWA AND SOUTHWEST WISCONSIN...AND THE OTHER CLOSER TO THE STRONGER UPPER- LEVEL DYNAMICS OVER CENTRAL MINNESOTA. ALL MODELS SUGGEST CONVECTIVE ACTIVITY WILL LIKELY CONSOLIDATE OVER THE FORECAST AREA OVERNIGHT THURSDAY THEN PUSH EAST ACROSS THE AREA FRIDAY MORNING. STILL COPIOUS MOISTURE IN PLACE OVER THE FORECAST AREA...THUS ANOTHER BOUT OF FAIRLY SUBSTANTIAL RAINFALL SEEMS TO BE A GOOD BET. HOWEVER...DEEP LAYER SHEAR DOES NOT APPEAR TO BE VERY SUPPORTIVE OF WIDESPREAD SEVERE CONVECTION OVER THE FORECAST AREA THURSDAY NIGHT WITH SHEAR MORE FAVORABLE UPSTREAM OVER IOWA AND SOUTHERN MINNESOTA AND PERHAPS INTO SOUTHWEST WISCONSIN. ALTHOUGH THERE COULD BE A BREAK IN THE PRECIPITATION FRIDAY AFTERNOON...BULK OF MODEL GUIDANCE SUGGESTS ANOTHER IMPULSE TO EJECT EASTWARD ACROSS THE WESTERN GREAT LAKES SOMETIME FRIDAY NIGHT INTO SATURDAY. HOWEVER WAY TOO MUCH DISCREPANCY IN THE GUIDANCE TO TRY AND NAIL DOWN LOCATION AND TIMING...SO WILL BE FORCED TO MAINTAIN BROAD BRUSH CHANCE POPS OVER THE ENTIRE AREA FRIDAY NIGHT RIGHT ON THROUGH THE WEEKEND. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 907 PM CDT WED JUN 18 2014 MAINLY VFR CONDITIONS EXPECTED ACROSS THE AREA TONIGHT WITH A FEW IMPORTANT EXCEPTIONS. THERE ARE LOW CLOUDS WITH CEILINGS BETWEEN 300 AND 900 FEET OVER LAKE MICHIGAN WHICH MAY COME INLAND TO MANITOWOC AND STURGEON BAY AT TIMES. IN ADDITION...MOIST EASTERLY WINDS FLOWING WEST INTO HIGHER TERRAIN IN CENTRAL AND NORTHCENTRAL WISCONSIN MAY PRODUCE BROKEN CLOUDS BETWEEN 2500 AND 3500 FEET. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......ESB AVIATION.......RDM
Hazardous weather outlook, Jun 18, 2:55 PM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 255 PM CDT WED JUN 18 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 255 PM CDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE MAINLY OVER CENTRAL AND NORTH-CENTRAL WISCONSIN LATE THIS EVENING AND OVERNIGHT. THOUGH SEVERE WEATHER IS NOT EXPECTED...ANY STORMS COULD PRODUCE SMALL HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE INTO THE UPCOMING WEEKEND. WHILE IT IS TOO EARLY TO DETERMINE THE SEVERE WEATHER THREAT EACH DAY...HEAVY RAINS ARE POSSIBLE WITH THE STORMS ESPECIALLY THURSDAY NIGHT INTO FRIDAY MORNING. THE RISK OF FLASH FLOODING MAY INCREASE OVER TIME...ESPECIALLY IF SUBSEQUENT ROUNDS OF STORMS REPEATEDLY MOVE OVER THE SAME LOCATION. A CHANCE FOR MORE SHOWERS AND STORMS WILL LINGER INTO THE UPCOMING WEEKEND. BE SURE TO CLOSELY MONITOR THE LATEST WEATHER FORECASTS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. LMZ521-522-541>543-192000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 255 PM CDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT AREAS OF FOG COULD POSE A HAZARD TO BOATERS ON THE LAKE AND BAY. THE FOG IS EXPECTED TO BE THE MOST DENSE FROM STURGEON BAY TO SHEBOYGAN THROUGH LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THUNDERSTORMS AND DENSE FOG WILL POSE A HAZARD TO BOATERS AT TIMES THROUGH THE WEEKEND. MPC/ESB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:08 AM CDT | Marine Dense Fog Advisory | GRB | 12 hr | |
| Jun 19, 5:58 AM CDT | Dense Fog Advisory | GRB | Kewaunee, Manitowoc | 4 hr |
| Jun 19, 2:49 PM CDT | Flash Flood Watch | GRB | Portage, Waushara, Wood | 7 hr |
Nearby
River Flood Warnings in Wisconsin, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.